Posted by ParnateStarted2008 on December 11, 2008, at 17:25:53
In reply to Re: Nardil + Insomnia - Re to 'ParnateStarted2008' » ParnateStarted2008, posted by Vincent_QC on December 8, 2008, at 17:30:43
> I find also that we have similar problems but I was never diagnosticed as a bipolar...Cause my mood don't change regulary and don't seem to have a cycle...I can be 3 years without anything, no depression, no social phobia, no panic attack, I admit that I always feel disconnected with the reallity...I never feel like I was like the others people aroud me. Some kind of detached feeling....that's weird...But when the depression and the social phobia hit me, like it does 2 years ago, it's seem that's it never will fade away...
> To do a short story...my main problem is social phobia, general anxiety with a panick attack problem and agoraphobia....the depression seem to appear only after a couple of months because I can't cure all this problems...
> Look at the new thread of today , you will see that I drop again the Nardil...because I was feeling just like sh*t on it, in fact, I only do 4 days on Parnate and I stop it because I had a lot of panic attacks...I was thinking that it was causing by the Parnate, but now I realise that it was not it...It was probably all the things around it, the fact that I want to be on a strict diet of proteine shake to loose all the weight I gain on the 2 months of Cipralex I had before, the diet seem to give me another source of problem, cause in my first try of Nardil, 3 months at 90mg/day, I had severe hypotension leaving me with syncope sometimes and a worse social intteraction than before I begin the Nardil...The only explaination the doctor give to me was that the Gaba effect of the Nardil was not working on me because I was addicted to benzos...so it's now just a antidepressant for me who hit the DA, NE and SE...nothing else...
> My new psychiatrist put me again on Nardil 2 weeks ago, 15mg/day...and I was feeling like I was loosing my times...so I take 30 mg/day more faster than he wanted...and at 30 mg/day I already begin to feel the same bad sensation of hypotension I had before... + now BIG insomnia problem...I never sleep a long time since 2 years, maximum 4 hours in a row..but now it's maybe 2 hours max...So I ask my family doctor last week to give me something to sleep ...He said try the new Seroquel XR...50 mg at night and you will sleep like a baby...hummmm he forget to mention that I will feel like a zombie the day after, with nauseas, difficulty to speak and stay on my feets...very agressive and impulsive with no patience...I think I prefer to not sleep and feel tired all day long than being like this...and I was feeling detached from the reality...not in the real time...I don't know if you understand me...you know, when you do a panic attack, the derpersonalisation thing...you feel out of your bodie and you fear to loose the control of yourself...it's how I was feeling the day after the Seroquel...
> I see my psychiatrist tomorrow...Do you think it will be a great idea to ask him to put me back on Parnate??? I never do more than 4 days on it...I should give it a try...
> Since you're on it, did the panic attack and stimulating effect fade away with time or I will feel extremely anxious on it??? My new psychiatrist is slow on prescription and to up the dose...it seem that with him, I will be able only to reach the 30 mg/day...that's not enought...I think...
> Did you think that having 3 years of well being, and 2 years of sh*tty life, on and on, can be a Bipolar problem? Maybe I have just a more slow cycle than a normal bipolar???
> You can trust me, I try everything...except Lithium, Lamictal, Manerix (not avaible in the USA, it's a reversible MAOI but don't work on social phobia), and the newer antipsychotic Geodon...Zeldox in Canada...
> I'm so confusing...I fear that the new psychiatrist will remove everything I take and leave me like this...That's hard to handle...I feel very confusing and lost...So lost that last evening I do a car accident...I take an exit of the highway and I loose the control of the car...I was unable to put the break or do anything..I was stuck like this... I had to pop up more than 8 mg of Ativan to calm me ...and 8 mg of Ativan is nothing for me...I take it with 40 mg of Valium at the same time... I was in schock...I just begin top feel that the Seroquel leave my blood stream slowly...my last 50 mg was SAturday night...
> Now you understand my problem...I feel like i'm unstable...so maybe i'm bipolar also on the top of that??
> Well thank's for your help ;-)
Hello, sorry I didnt respond earlier.
Must be a tough time for you right now.
It is really to bad that it takes time(lots maybe) to become Healthy/in remission again.
There is a whole array of psychiatric drugs that can be tried off label. Personally I wouldn't go that far unless you have a VERY experienced Psychiatrist. If SSRI's, SSNRI's(effexor etc.) dont work and Nardil did not work, then yes I would try Parnate. It is 'sometimes' the only drug that works for people with anxiety disorders but usually does not work as well as the ssri's ssnri's, some TCA's, Nardil, reversible MAOI's blah blah blah on and on the list goes... As you probably know Parnate is Notorious for giving anxiety and insomnia. Your brain may be wired much differently then most other people and Parnate might be the one for you. It definitely increases many many amines. Serotonin can, and is the transimitter of choice these days to alleviate Anxiety/phobia's. Parnate increases Serotonin a lot, depending on the person. Maybe Parnate will increase Serotonin & other neurotransmitters linked to (your) anxiety in just the right way 4 you. Its All Trial And Error. If you have the STRENGTH[(it can cause horrible initial side effects like ALOT of anxiety, this can go away with time(depends on your genetc makup)] to titrate up and up in dosage each time giving it 2-4 weeks until it works, to a maximum of 60mgs/day, you will know if its right for you. If you dont feel it is helping at all, then dammit. If you dont feel better(you might feel worse) and you made it to 60mg's/day stay there for 2-4 weeks if you can tolerate the side effects, maybe you need a high dose before it works on Anxiety. Im at 70mg/day now because 60 was not quite enough(I see a councelor too). Parnate seems to work for anxiety at high doses, higher then 60mg's/day. For some it works below 60 but seldomly. Its one hell of a AD if you dont have Anxiety!
Ive taken so many meds now my brain seems to be so desensitized.. its like trying to break through a steel vault. 150mg's Seroquel doest do much anymore, but yes I sure have felt out of my body when I had a 3 hour anxiety attack driving with one of my friends.. that was my longest. pre medication and in college and stuff I would get Panic attacks all the time because of the social phobia and I was totally out of myself, probably looked like someone paralized standing up then I would get out of there and feel like such a retard.
Lots of people with Bipolar have very few depressive episodes, maybe only 1 or two in 20 years. Anxiety can be a big symptom of Bipolar and you dont have to have Mania or high's to have Bipolar. there's so many variation.. Im barely understanding my own. There's good info out there about the kinds and symptoms.
Lithium, Lamictal, Tegretal and other mood stabilizers can really boost your AD. Lithium+Lamictal/Tegretal can really keep your mood in check. I take 200mg,s of Lamictal/day and I havent had a bad episode since I started(Jully)(bad like psychotic manias).
General Practitioners(most) cant determine much of any mental illnesses, they just give you an ssri and send you on your way.. GRRR.
Have you ever been hospitalized? I was once, and a 2nd time I went in on my own will. I found it hard at first but they really can help. you have nothing to loose there. Changing meds, anxiety, panic, agoraphobia, depression... You can let it all go, dont need to hold it in. nurses monitor you 24hrs a day, you meet good people with similar problems and best of all, if it works out, you will come out of there on a new med regime and feel a great accomplishment. Also you get to see your psychiatrist almost every day or every 3rd +/-
I dont like the sound of your doctor because he will only go to 30mg's parnate. I consider 60 low for me. Maybe you need to find a new psych...
I might have made things complicated in this post.. I hope it helps, just my lil bit of experience..
let me know how you are doing,